What happens if a person drinks dettol?

Patient : What happens if a person drinks dettol?
Doctor :   Hello, Thanks for the query. Dettol is an antiseptic lotion which is to be used only externally and not to be consum ed. It can cause severe gastritis, intestinal burning, and irritation and can cause severe inflammation in the gut leading to vomiting, diarrhea, and even pain abdomen. It can act as a central nervous system depressant and can cause severe drowsiness, tremors, loss of consciousness and irritability. The person needs immediate attention and aspiration which is a life-threatening complication must be prevented. Symptomatic treatment with electrolytes, intravenous fluids and oxygen will be helpful until complete recovery. Hope this helped. Regards

Related Q&A

Q: 3 weeks ago I started having a burning pain beneath my left breast in the region of my lowest rib. It started shortl...

Q: Hi, I had blood in my stool around 1 year ago, I saw a GI doctor and he said it was hemorrhoids. I used a supposito...

Q: I am currently having extreme bowel problems, extreme constipation, it seems as though my bowel has stopped working. ...

Q: I have been having abdominal pain in various pars of the abdomen, but mostly on the left side underneath the ribcage ...

Q: I was on antibiotics 3 months ago. Since then my stomach hasn't been the same. I've had thrush, gagging and retching,...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews